Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had a stroke and taking Warfarin and Xarel. Sweating excessively. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Yes, I have a friend who is 86 years old and who had a stroke last January. Since then she has been on Warfarin and has been put on Xarel. she is having severe sweats at night and I observed yesterday that her whole body was totally sweating and she could not explain what was happening to her. I suggested she call her heart doctor who prescribed this new medication. She seems to think it doesn't matter if she waits a couple of days since this has been going on for several weeks. Help, what should I do I am her medical POA.
Posted Thu, 21 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Ask your friend to consult doctor at the earliest Detailed Answer: Hi XXXX, Thanks for your query. From the details provided, I understand that your friend is a known case of hypertension, heart disease with atrial fibrillation, and had a stroke in January. * Warfarin or Xarel are not known to produce sweating. * Profuse sweating daily at night in an elderly patient with several diseases, can be due to either an infection somewhere in the body (?Urinary infection, Lungs or abdomen); silent myocardial ischaemic attacks; or episodic atrial fibrillations. * It can also be due to infected vegetations in the heart cavities (in view of she being an old case of atrial fibrillation). * As such, the symptoms of frank infections may be muted in elderly patients. * I wish you had given as much information as possible, even the trivial one which you felt may not be of any relevance. In the absence of required details, I cannot pinpoint the cause. Please ensure that your friend consults her treating doctor at the EARLIEST. he would know what investigations are required to be carried out and will prescribe appropriate treatment accordingly. Hope I have answered your query. if there are further clarifications, I would be happy to answer. Regards, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor